PDA

View Full Version : My dog Scooby experiencing 'Syncopes' - Does any have any experience ?



smarsden99
20th November 2010, 04:24 PM
Hi,

My dog scooby has a grade 5/6 heart mumur and is nearly 9 years old. Hes on Vetmedin/Fortekor and Fruisimide tablets.

However he is experiencing 'Full Syncopes' were if he gets stressed he is passing out on the floor for a minute or so , his breathing is shallow and he is non-responsive. He has had 3 episodes of this in the last few months and one bad one yesterday where he was bursting for a wee and he came to find me and by the time we got downstairs he fainted in the hallway and wet my carpet (not bothered about the carpet!).

I took him to the vets and he adjusted his frusimide to 3 times a day and said there isnt anything else apart from an ecg Iam concerned it means his condition is now critical??

Does anyone have experience of a cavalier with MVD who has experienced a full fainting episode , I would welcome any advice..

Thanks
Sharon

jasperpaw
20th November 2010, 05:47 PM
Hi Sharon, I am so sorry to read what you are going through with Scooby, I am sorry that I am not able to offer advice, just to let you know I am thinking of you and Scooby and sending you :hug:. I do have a 10 and half year old with MVD and on medication of Fortekor and Frusimide, he had a ECG and Heart Scan last year as basically the beat of his heart was irregular , but his problems are under control at the moment.

Nicki
20th November 2010, 08:12 PM
Sorry to hear this Sharon, yes this is not uncommon in Cavaliers with MVD - it happened to my friend's girl :(


She had to keep her very quiet, not let her get too excited, as any excitement would cause her to faint like this.

She was no longer able to go for walks, but still enjoyed a good quality of life at home.


I would maybe try to take him out more frequently so he doesn't get to the point of being desperate :( have there been any other triggers for it happening? I think he is under a cardiologist anyway? If not, I would try to get him to see a cardiologist as soon as possible to see if any adjustments to his medication would help.


Thinking of you - this is so hard to watch :(